MAUDE Adverse Event Report: BIOMET 3I FULL OSSEOTITE® TAPERED IMPLANT 3.25 X 11.5MM; DENTAL IMPLANT

BIOMET 3I FULL OSSEOTITE® TAPERED IMPLANT 3.25 X 11.5MM; DENTAL IMPLANT
Model Number FNT3211
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Event or Problem Description
The doctor reports that the cover screw fractured inside the implant and therefore the doctor had to remove the implant.The affected dental position is 31.The patient did not suffer any impact on his health and that the procedure was concluded with another implant.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).The following sections have been updated: h3: device evaluated by manufacturer: change ¿no' to 'yes'.One full osseotite® tapered implant 3.25 x 11.5mm (fnt3211) was returned for investigation.Visual evaluation of the as returned product identified the implant severely damaged, possibly from the removal process.Screw fracture could not be confirmed since, no fractured screw was returned nor could be identified in the drive feature.The cover screw is bundle together with the implant.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.A pre-existing condition noted on the per was unknown bone density type.The reported device was located on tooth 31 (fdi) and was placed and removed on the same day.The customer did not provide any pictures or x-rays.Review of appropriate documentation: documents reviewed: biomet 3i restorative products ifu (p-iis086gr) rev f - october 2019 and biomet 3i dental implant ifu (p-iis086gi) rev h - july 2021.Per the applicable ifu, it is stated that improper technique can lead to device failure.Additionally, breakage may occur when device is loaded beyond its functional capability.Dhr review: dhr review was completed for the subject lot number (2018112225).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformance, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review: complaint history review was performed for the reported lot number (2018112225) for similar event using keywords fracture screw.And no other complaints were identified.Post market trend review: november post market trending was reviewed and there were no actionable events or corrective actions for the reported event (fracture screw) or product (fnt3211).No actionable items have been triggered that will affect complaint handling on our end for this month.Based on the available information, device malfunction did not occur and the reported event was unconfirmed.

Brand Name
FULL OSSEOTITE® TAPERED IMPLANT 3.25 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key12369409
Report Number0001038806-2021-01606
Device Sequence Number19862415
Product Code DZE
UDI-Device Identifier00844868003281
UDI-Public(01)00844868003281(17)231213(10)2018112225
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2023
Device Model NumberFNT3211
Device Catalogue NumberFNT3211
Device Lot Number2018112225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2021
Supplement Date Received by Manufacturer01/21/2022
Initial Report FDA Received Date08/26/2021
Supplement Report FDA Received Date01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown